Horizant is a medication given to patients to treat mild to severe restless leg syndrome as well as relieve nerve pain caused by the shingles infection. Specifically, the medication is an anti-seizure and anticonvulsant medication.
Starting Horizant treatment, like any other medication, does come with the risk of experiencing side effects. More common side effects of using Horizant are drowsiness, dizziness, loss of coordination and blurred vision. If any of these common side effects last an unusually long time or get worse over time, contact your doctor or pharmacist promptly. Although many people do not experience serious side effects after using Horizant, it is important to be familiar with serious Horizant side effects so you can identify them if necessary. Serious Horizant side effects include slow or shallow breathing and thoughts of suicide. Call your doctor as soon as possible if you notice these serious side effect behaviors in yourself or someone you love.
Do not adjust your Horizant dose or treatment schedule without instruction from your doctor. Never stop taking Horizant cold turkey, as this can produce serious withdrawal symptoms. If you are interested in discontinuing your Horizant treatment, talk to your doctor about gradually lowering your Horizant dose over time so your body can adjust to less and less of the medication. Detoxing safely from Horizant is an important step in recovery.
Abruptly stopping your Horizant treatment has the potential to cause seizures in some patients. Be sure to talk to your doctor about tapering off your Horizant dose so you can avoid this serious withdrawal symptom. Other withdrawal symptoms experienced by patients who have stopped taking Horizant are agitation, disorientation and confusion.
The timeline for Horizant withdrawal symptoms is different for every patient. Several factors to consider when estimating how long these symptoms will last are your age, metabolism, organ functions, Horizant dose, genetic functions, Horizant usage frequency and more.
If you are having trouble managing any withdrawal symptoms you experience after stopping your Horizant treatment, it may be necessary to enter a medically assisted detoxification program. In this type of program, patients can safely detox from Horizant and receive information from medical professionals on how to handle their specific Horizant withdrawal challenges.
Some medications or other substances may interact with your Horizant treatment, which is why it is important to keep an updated list of all your medications and herbal products you ingest and share this with your doctor. Specifically, medications that may interact with Horizant include orlistat or other products that cause drowsiness such as alcohol, cannabis, antihistamines, sleep drugs, alprazolam, diazepam, zolpidem, muscle relaxants and narcotic pain relievers.
Be sure to check the labels on any allergy or cough medicines you may take, as these may contain ingredients that cause drowsiness and interactions. Ask your pharmacist if there are any allergy or cough products they would recommend that do not include these ingredients. Also, do not take Horizant along with any other medications that also contain gabapentin.
In some cases, your Horizant medication may interfere with laboratory tests for urine protein. Notify all appropriate laboratory personnel and your doctors that you are using Horizant to avoid any misunderstandings or false lab results.
Horizant How Long Does It Stay In Your System?
Horizant Mixing It With Alcohol
The Recovery Village aims to improve the quality of life for people struggling with substance use or mental health disorder with fact-based content about the nature of behavioral health conditions, treatment options and their related outcomes. We publish material that is researched, cited, edited and reviewed by licensed medical professionals. The information we provide is not intended to be a substitute for professional medical advice, diagnosis or treatment. It should not be used in place of the advice of your physician or other qualified healthcare providers.